Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 7, NWS St. Louis, MO

June 12, 1999Monroe County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 12, 1999, 8:10 PM CDT for Monroe County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1999, 8:10 PM CDT (01:10 UTC)
Expired
Jun 12, 1999, 11:00 PM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Whole counties

County Monroe County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 1999-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 1999-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
547 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 130109
FFWSTL
MOC137-130400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT SAT JUN 12 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN MONROE COUNTY MISSOURI IN NORTHEASTERN MISSOURI

* UNTIL 1100 PM CDT

* A CLUSTER OF THUNDERSTORMS NEAR MADISON WERE NEARLY STATIONARY.
  RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE BETWEEN NOW AND
  10 PM.

* THE TOWNS OF MADISON...WOODLAWN AND MIDDLE GROVE WILL RECEIVE
  THE HEAVIEST RAIN FROM THESE SLOW MOVING STORMS.

  IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER
  GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD...
  ESPECIALLY LOW-WATER BRIDGES

  A SEVERE THUNDERSTORM WARNING IS ALSO IN EFFECT UNTIL 840 PM FOR
  MONROE COUNTY.

  GKS/DJP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:51 AM CDT, 16 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 3:51 AM CDT, 16 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 AM CDT SAT JUN 12 1999

REVIEW OF YESTERDAY AFTERNOON'S SATELLITE IMAGERY INDICATED THAT
SCATTERED THUNDERSTORMS DID INDEED FIRE UP ALONG THE AREA OF BEST
DIFFERENTIAL HEATING OVR SOUTH CENTRAL MISSOURI...AS WELL AS ALONG
OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION.  I EXPECT THAT TODAY
WILL BE SIMILAR TO YESTERDAY...ALTHOUGH MORE CLOUD COVER OVER THE
AREA WILL MAKE IT MORE DIFFICULT TO SELECT PREFERRED AREAS OF
DEVELOPMENT.

MORE ORGANIZED CONVECTION WILL AGAIN REMAIN WEST OF OUR FORECAST
AREA...BUT THIS WL CHANGE BY SUNDAY AS A SLOW MOVING UPR SHRTWV TROF
AND AN ASSOCIATED COLD FRONT MOVE INTO OUR FORECAST AREA.
LEFT EXIT AND RIGHT ENTRANCE REGIONS OF COUPLED JETS AT 200 MB WL
ALSO PROVIDE UPPER SUPPORT FOR SHOWERS AND THUNDERSTORMS LATE
SATURDAY INTO SUNDAY.  AS A FIRST THOUGHT ON THE FORECAST...I HAVE
MAINTAINED CHANCE POPS FOR TODAY AND SUNDAY...HOWEVER POPS MAY NEED
TO BE INCREASED TO THE LIKELY CATEGORY BY LATER FORECAST SHIFTS IF
SHOWERS AND THUNDERSTORMS FIRE ALONG THE SLOW MOVING COLD FRONT
LATE SATURDAY INTO SUNDAY.

MY PREFERRED MODEL WAS THE ETA.  GUIDANCE TEMPS AND POPS LOOK
REASONABLE. NO SIGNIFICANT CHANGES ARE EXPECTED TO THE EXTENDED
FORECAST PRESENTLY.

(PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY)

CCF
SGF EE 082/062 080/063 080 104444
JLN EE 081/062 080/063 080 104444
UNO EE 083/066 081/064 081 104444
VIH EE 085/068 082/066 082 104444

VESPER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:54 PM CDTSevere Thunderstorm WarningLSXMonroe46 min
Jun 12, 9:19 PM CDTFlash Flood WarningLSXAudrain, Boone101 min
Jun 13, 12:08 AM CDTFlash Flood WarningLSXClark, Knox, Scotland6 hr

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.